MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK PEEK ANCHOR W/ FREE STRANDS OF #2 ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US VERSALOK PEEK ANCHOR W/ FREE STRANDS OF #2 ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 210818
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and evaluated.Visual observation reveals the distal end of the inserter shaft is bent causing the eyelet on the anchor to break.This failure can be confirmed.This type of failure is consistent with anchor being inserted into hard bone.Instructions for use (ifu) indicates using an awl while inserting into hard bone which does not seem to be the case in this procedure.However, the second anchor was successful when the surgeon drilled a pilot hole before insertion.This failure could be attributed to user technique, failure to follow procedure.A batch record review has been conducted to determine if there were any internal processing issues that would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed one similar complaint for this lot of devices that were released to distribution.We believe this issue is not systemic to design or process and attribute this failure to procedural technique.At this point in time, no corrective action is required and no further action is warranted.However, mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales representative reported that during a rotator cuff repair that the nose of his versalock peek anchor with free strands of #2 orthocord broke upon insertion.The sales representative stated that the surgeon fully removed the broken pieces and drilled a pilot hole when inserting the 2nd anchor.The surgeon completed the procedure with another like device with no patient consequences or delay.The sales representative stated the bone quality was very hard.The patient was an older male but he did not give an age.No further information was available.

Brand Name
VERSALOK PEEK ANCHOR W/ FREE STRANDS OF #2 ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7700054
Report Number1221934-2018-51512
Device Sequence Number1040362
Product Code MAI
UDI-Device Identifier10886705001323
UDI-Public10886705001323
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/17/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2015
Device Catalogue Number210818
Device Lot Number3653494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2013
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2013
Initial Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1